Stop ‘fighting’ cancer, and start treating it like any other illness
February 11, 2019
Myelin-producing Brain Cells Grown in Lab and Show Long-Term Survival, Study Reports
February 12, 2019
Show all

Is it a hepatitis C rash?

Hepatitis C can cause many symptoms including skin issues such as jaundice, itching, and blood spots. Other symptoms may also be present. Learn how to identify a hepatitis C rash here.

Hepatitis C is a viral infection that causes inflammation in the liver. The liver plays a role in other body systems, including the skin. As a result, hepatitis C may cause rashes and other changes in the skin.

Hepatitis C can cause scarring in the liver and lead to further issues, such as liver failure.

Early signs of a hepatitis C infection include:

  • abnormal fatigue
  • fever
  • abdominal pain, especially near the liver
  • clay-colored stools
  • dark urine
  • jaundice, which involves a yellowing of the skin and whites of the eyes

However, hepatitis can also affect the skin. Skin changes may start as simple bumps or irritation but may change into a different issue over time.

Rashes are relatively common in people with hepatitis C. The type and severity of the rash may vary, and people who have chronic hepatitis C may be more prone to rashes. Anyone who notices sudden changes in their skin should see a doctor for a full diagnosis.

Hepatitis C may cause the following possible skin issues.

Urticaria

Urticaria, or hives, often appears as red, raised, and itchy blotches of skin that might look like bug bites.

Urticaria may also spread across the body, causing widespread redness, swelling, and itchiness. Urticaria may last for a few hours at a time and then fade, only to come back again later.

If it is a result of hepatitis C, the person is also likely to experience other symptoms, such as joint pain or abdominal pain.

They may also be more likely to bruise.

Lichen planus

Read on: Is it a hepatitis C rash?

The health and medical information on our website is not intended to take the place of advice or treatment from health care professionals. It is also not intended to substitute for the users’ relationships with their own health care/pharmaceutical providers.

Comments are closed.